[Diffuse sebaceous hyperplasia of the face induced by cyclosporine]

Ann Dermatol Venereol. 2005 Apr;132(4):342-5. doi: 10.1016/s0151-9638(05)79279-6.
[Article in French]

Abstract

Introduction: Many cutaneous complications have been reported in patients treated with cyclosporine. Alterations of the pilosebaceous follicle are particularly frequent. Hypertrichosis, follicular keratosis, acne and folliculitis are very common. Nevertheless, the occurrence of sebaceous hyperplasia is exceptional.

Observation: A 27 year-old man consulted in February 2003 for a papulous eruption of the face. He was treated by cyclosporine and prednisone since his renal transplantation in 1993. The lesions flowed together on the cheeks, forehead and temples. The histological analysis confirmed the diagnosis of sebaceous hyperplasia. There was a perceptible improvement of the cutaneous state after one month of isotretinoin treatment.

Discussion: Sebaceous hyperplasia appears in about 10 p. 100 of patients treated with cyclosporine. This side effect occurs only in men of a mean age of 40 years. An increase in sebaceous gland size is often described, but profuse forms are uncommon. Our case report is exceptional because of the young age of the patient, and the occurrence of diffuse sebaceous hyperplasia that appeared a long time after the introduction of cyclosporine.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Cyclosporine / adverse effects*
  • Drug Eruptions / etiology*
  • Drug Eruptions / pathology
  • Facial Dermatoses / chemically induced*
  • Facial Dermatoses / pathology
  • Humans
  • Hyperplasia / chemically induced
  • Immunosuppressive Agents / adverse effects*
  • Male
  • Sebaceous Glands / pathology*

Substances

  • Immunosuppressive Agents
  • Cyclosporine